MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 32H; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER

STRYKER ORTHOPAEDICS-MAHWAH TRIDENT 0 DEG CONSTRAINED INSERT 32H; PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Model Number 690-00-32H
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Code Joint Dislocation (2374)
Date of Event 04/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Constrained liner dislocation type iii or iv on (b)(6).Revision done (b)(6).Switched out for modular dual mobility.
 
Event or Problem Description
Constrained liner dislocation type iii or iv on april 13th.Revision done april 14.Switched out for modular dual mobility.
 
Additional Manufacturer Narrative
Reported event: an event regarding dislocation involving a trident liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: -device evaluation and results: visual, dimensional, functional and material analysis could not be performed as the device was not returned.-clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient had multiple procedures all related to instability.Initially a primary trident liner was utilized, it was then revised to and mdm.The patient then approximately two years later required a revision where the mdm liner was replaced with a constrained insert.That constrained insert dislocated requiring another procedure.Causes of dislocation of a primary total hip are multifactorial but in most cases is surgical technique related possibly due to malposition of implants and failure to restore soft tissue tension.Later dislocation can be due to factors such as trauma and stretching out of the soft tissue envelope around the hip.Causes of dislocation of a constrained liner immediately after surgery may also be surgical technique related in that the liner may not have been properly seated.Another cause could be trauma but none was reported in this case.Regarding the event, i can confirm that a dislocation of the constrained liner occurred since i was able to see an xray showing the dislocation.I have no way to confirm any other event since i have no supporting documentation or x-rays.Regarding the root cause of the event, i believe it is likely that surgical technique played a significant role and for the late dislocation, most likely the soft tissues stretched allowing increased laxity in the joint." -device history review: review of the product history records indicate devices were manufactured and accepted into final stock with no reported relevant discrepancies.-complaint history review: there has been no other event for the lot referenced.Conclusion: the event of dislocation was confirmed via clinician review of the provided medical records which indicated: this patient had multiple procedures all related to instability.Initially a primary trident liner was utilized, it was then revised to and mdm.The patient then approximately two years later required a revision where the mdm liner was replaced with a constrained insert.That constrained insert dislocated requiring another procedure.Causes of dislocation of a primary total hip are multifactorial but in most cases is surgical technique related possibly due to malposition of implants and failure to restore soft tissue tension.Later dislocation can be due to factors such as trauma and stretching out of the soft tissue envelope around the hip.Causes of dislocation of a constrained liner immediately after surgery may also be surgical technique related in that the liner may not have been properly seated.Another cause could be trauma but none was reported in this case.Regarding the event, i can confirm that a dislocation of the constrained liner occurred since i was able to see an xray showing the dislocation.I have no way to confirm any other event since i have no supporting documentation or x-rays."regarding the root cause of the event, i believe it is likely that surgical technique played a significant role and for the late dislocation, most likely the soft tissues stretched allowing increased laxity in the joint." no further investigation for this event is possible at this time.If additional information become available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
TRIDENT 0 DEG CONSTRAINED INSERT 32H
Common Device Name
PROSTHESIS, HIP, CONSTRAINED, CEMENTED OR UNCEMENTED, METAL/POLYMER
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14350120
Report Number0002249697-2022-00676
Device Sequence Number4077736
Product Code KWZ
UDI-Device Identifier07613327025569
UDI-Public07613327025569
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K061654
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model Number690-00-32H
Device Catalogue Number690-00-32H
Device Lot NumberMM4V03
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/15/2022
Supplement Date Received by Manufacturer07/20/2022
Initial Report FDA Received Date05/10/2022
Supplement Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/19/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexFemale
Patient RaceWhite